MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Model Number 828805PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve was implanted via v-p shunt on (b)(6) 2022 with unknown setting.On (b)(6) 2023 the set pressure was changed from setting 4 to 3; however, the ventricles did not shrink.Since the valve's peritoneal catheter was clogged, the shunt system was removed and replaced on (b)(6) 2023,.
 
Additional Manufacturer Narrative
The certas valve (id 828805 ) was returned for evaluation.Failure analysis- the position of the cam when valve was received was at setting 3.The valve was visually inspected; a tear or cut was noted in the needle chamber.The catheters were irrigated; a tear or cut was noted in the catheter.The valve was hydrated.After hydration, the setting stay at 3, any change was noted.The valve was leak tested; the leak tested passed, only leaked from the needle hole in the needle chamber.The valve passed the test for programming, flushed, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.However, the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no function issues were noted.The root cause for the ¿tear/cut noted in the catheter ¿ is due to a sharp or pointed object coming into contact with the catheter.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16242065
Report Number3013886523-2023-00016
Device Sequence Number15066220
Product Code JXG
UDI-Device Identifier10381780521211
UDI-Public10381780521211
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number828805PL
Device Catalogue Number828805PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale